Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
196 Doctors are Online

Having acne. Taking isotretinoin. Cystic acne seen after taking tablet. Is it common?

I am currently on Isotretinoin 20mg for the past 7 weeks for moderate adult acne . Although there was a huge improvement in the first month, I am seeing a couple of cystic acne in the second month. Is it common? My dermatologist doesnt recommend an increase in dosage as she feels this should reduce as cumulative dosage takes effect. Please advise
Asked On : Fri, 15 Feb 2013
Answers:  1 Views:  120
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Dermatologist 's  Response
Thanks for writing to us.
Isotretinoin is considered to be the drug of choice for nodulocystic acne. The standard dosing is in the range of 0.5 to 1 mg/ kg body weight per day. If you are having just one or two cystic lesions, your doctor might be right in keeping the dose constant. However if most of the lesions are cystic then dose should definitely be increased. Initially when patient is started on isotretinoin a flare of acne is not uncommon and that is why many prefer to add oral antibiotic with isotretinoin initially. Cystic inflammed lesions of acne can also be settled by injecting a corticosteroid and antibiotic combination( triamcinolone and lincomycin) intralesionally in the cyst.
The personal opinion of dermatologists may vary and hence I would like you to stick to your doctor's prescription as whatever she has prescribed is after a thorough skin examination.
Take care.
Answered: Sat, 16 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor